Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2000, 4:45 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2000, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 24, 2000, 5:45 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:00 PM CDT | Thunderstorm Wind | Larose, LA | A few trees were knocked down. |
| Jun 24, 5:00 PM CDT | Thunderstorm Wind | Lockport, LA | Power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 242146 SVRNEW LAC057-109-242245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 545 PM CDT * AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MONTEGUT...MOVING WEST AT 5 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MONTEGUT AROUND 5 PM HOUMA BY 510 PM CHAUVIN BY 505 PM LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:00 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 1:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 100 PM CDT SAT JUN 24 2000 MODELS IN FAIR AGREEMENT IN MAINTAINING RIDGE OVER SOUTHWEST CONUS AND NORTH MEXICO...SECOND RIDGE OVER WEST ATLANTIC. 3 MODELS SHOW WEAK LOW ASSOCIATED WITH TROUGH OFF THE EAST COAST FLORIDA MOVING NORTHEAST AND WEAKENING OVER TIME. TROUGH REMAINS NEAR STATIONARY OVER NORTHEAST GULF OF MEXICO TO MS COASTAL WATERS. SERIES OF WEAK IMPULSES/VORTS WORK AROUND BASE OF ATLANTIC RIDGE INTO EAST GULF TROUGH RESULTING IN ENHANCED CONVECTION DURING MAX HEATING PERIODS. MODELS ALSO SHOW WEAKT ROUGH MOVING ACROSS CENTRAL CONUS OVER TOP OF FLAT RIDGE WITH MAJOR LIFT/OMEGA NORTH OF THE STATE. WITH LOW LEVEL FLOW FROM THE SOUTH...LI'S OF -5 TO -7...PRECIPITABLE WATER OF 1.2 TO 1.6...WILL CONTINUE WITH WIDELY SCATTERED AFTERNOON THUNDERSTORMS. CURRENT CONVECTION SOUTHEAST OF MS RIVER OUTLET IS IN RESPONSE TO WEAK VORT ASSOICATED WITH H5 TROUGH AND WEAK 50 KT JET NOSEING SOUTH INTO THE MS SOUND. MODELS SHOW JET WEAKENING WITH TIME. IN THE EXTENDED WEAK FRONTAL TROUGH DROPS TO SOUTH ARKANSAS AND GOES STATIONARY ACTING AS FOCUS FOR CONVECTION. OUTFLOW BOUNDARIES EXPECTED TO MERGE WITH AFTERNOON ACTIVITY IN THE SOUTH TO NICREASE POPS. MCB 72/94/73/93 0112 BTR 75/93/75/93 0212 MSY 76/93/76/92 0212 GPT 74/94/75/93 1212 .NEW...NONE LA...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.